Loratadine Hayfever Relief 5mg/5ml Syrup – 100ml

Based on 1 reviews
In stock
-
+
Express 1-2 Days (Royal Mail Tracked 24)
Order in the next 00 :00 :00 to get it Monday, May 20th * using Express 1-2 Days (Royal Mail Tracked 24)
*95% of orders using express delivery are delivered next day
Laura Henderson - Medical Content Writer
Laura Henderson
Medical Content Writer
03/05/2022
02/05/2024
James O'Loan - CEO & Superintendent Pharmacist
James O'Loan
CEO & Superintendent Pharmacist
20/09/2021

What is Loratadine syrup?

Loratadine syrup is a treatment for hay fever and allergy symptoms, using the active ingredient loratadine for fast relief from irritation. It’s ideal for children over the age of 2 and adults who prefer taking liquid medicines to tablets. Take this solution just once a day to relieve and protect against allergy symptoms all day long.

 

What happens when I have an allergic reaction?

When you have an allergic reaction to an irritant like pollen, pet fur, or dust mites, your body creates a substance called histamine to try and remove the allergen. Histamine is released into different parts of your body so it can cause symptoms designed to help get rid of the substance you’re allergic to. For example, when histamine is released into your eyes during an allergic reaction, you may experience itching, watering, swelling, and redness in response.

 

How will loratadine syrup relieve my hay fever and allergy symptoms?

This anti-allergy syrup contains 5mg of the active ingredient loratadine in every 5ml of liquid. Loratadine is an antihistamine, which means it works against the histamine created by your body during an allergic reaction. It keeps histamine from triggering your allergy symptoms, relieving sneezing, itching, runny noses, and other irritating symptoms.

 

Is loratadine syrup suitable for children?

Loratadine syrup is a popular choice for children with allergies. It can be taken by children as young as 2 years old and won’t make them feel drowsy or sleepy. Loratadine is ideal for kids who suffer during hay fever season or have allergic reactions to pets and need quick relief.

 

Can I take this product with my regular medications?

If you’re taking any other medications, including herbal medicines or any medicines you obtained without a prescription, you should speak to your doctor or pharmacist before taking loratadine syrup. This especially applies if you are already taking:

  • Erythromycin, which is an antibiotic
  • Cimetidine, which is for stomach ulcers and increased acid secretion
  • Ketoconazole, which is an antifungal medicine

 

Can I take this medication if I’m pregnant?

If you’re pregnant or breastfeeding you will usually need to avoid taking loratadine syrup or other antihistamines to manage your allergies. We’d recommend speaking to your doctor or pharmacist about how your allergies affect you so they can recommend a suitable treatment, which may include loratadine syrup in rare cases. Don’t take this medication during your pregnancy unless specifically told to do so by your doctor or pharmacist.

 

Can I drive after taking loratadine syrup?

Loratadine syrup usually won’t make you feel drowsy or sleepy, especially if you follow the recommended dosage carefully. However, drowsiness and tiredness are still considered to be side effects of this medication, so make sure to wait to see how the treatment affects you before driving. If you do feel drowsy or find that you experience any side effects that may affect your attention, do not attempt to drive or use any tools or machinery until you’re absolutely sure that the symptoms have passed and you’re safe to do so.

 

How much of this medicine should I take?

The amount of loratadine syrup you should take will usually depend on your age. If you’re giving this medicine to a young child, you may also have to take their weight into consideration. The recommended doses are as follows:

  • Adults and children over 12: Take 10ml of syrup once a day
  • Children aged 2 - 12 who weigh more than 30kg (66lbs): Take 10ml of syrup once a day
  • Children aged 2 - 12 who weigh less than 30kg (66lbs): Take 5ml of syrup once a day

 

When should this product not be used?

Loratadine syrup is not suitable for children under the age of 2. Do not take this product if you are allergic to loratadine or any of the other listed ingredients. Speak to your doctor before taking this product if you have liver disease. If you’re scheduled to take an allergy skin test, do not take this product within 2 days before the test, as this can affect your results. Speak to your doctor or pharmacist before taking this product if you have diabetes or an intolerance to some sugars, as this product contains 6g of sucrose in every 10ml of syrup.

 

Does loratadine syrup have any side effects?

Like all medications, loratadine syrup can have side effects, although not everyone will experience them. If you experience any of the following serious side effects of this medication, stop use and seek immediate medical assistance:

  • Wheezing, chest pain, chest tightness
  • Swelling of the eyelids, face, lips, tongue, or throat
  • Skin rash, including red spots or lumps under your skin (hives), anywhere on your body
  • Collapsing

Other side effects you may experience include:

  • Drowsiness
  • Headaches
  • Increased appetite
  • Being unable to sleep (insomnia)
  • Tiredness
  • Rapid heartbeat
  • Palpitations (feeling your heartbeat)
  • Dizziness
  • Convulsions
  • Skin rash
  • Feeling sick
  • Dry mouth
  • Being sick, upset stomach
  • Abnormal liver function tests
  • Hair loss
  • Weight gain

If you experience these or any other side effects while using this product, speak to your doctor or pharmacist right away. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.

 

How to store this product

Store in a cool, dry place which is below 25 degrees C. Do not take this product if the expiry date printed on the original packaging has passed. Once opened, use this product within 6 months. Keep out of sight and reach of children.

 

Important information

This product is a medicine; make sure to speak to your doctor or Chemist4U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

 

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

Loratadine Hayfever Relief 5mg/5ml Syrup – 100ml Reviews

By customer,
October 17, 2023
Really happy customer would recommend highly
By customer,
May 24, 2022
Non drowsy anti histamine
By Mila,
April 19, 2022
Perfect solution for allergy symptoms
By Linda Edwards,
August 03, 2021
Required for grandson's hayfever so worked as always has for him.
By Najah Ismail,
July 27, 2021
Great syrup

Advice & Guides

Your guide to nasal sprays for hay fever

With hay fever season in full swing, you may be looking for a new treatment to relieve your symptoms. Nasal sprays are a popular and effective way of treating nasal congestion caused by hay fever and other common allergies. In fact, most nasal sprays usually work faster than typical hay...
Read More

What is anosmia?

Does something smell funny in here? Well, how would you know? You have anosmia!

If you’re suffering from a loss of taste or smell then you may be experiencing anosmia, but why does it happen and what can you do about it?

Keep reading to find out.

Read More

Hay Fever Statistics UK

According to data, 20% of UK people suffer from hay fever over the months May-September. Chemist 4 U’s research reveals data surrounding hay fever statistics UK and pollen allergy facts.

Read More

Everything you need to know about drowsy and non-drowsy antihistamines

When you are suffering from an allergic reaction or hay fever you will be looking for a fast, effective treatment that will stop the symptoms as soon as possible. There are a lot of treatments available, in particular, antihistamines, which stop the body producing the symptoms associated with an allergic reaction. However, when it comes to choosing the right treatment for you there are a number of different things that you need to consider.

Read More

Do I have hay fever or a cold?

It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.

But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?

There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.

Read More

Which hay fever treatment is right for me?

There are so many different kinds of hay fever treatments out there that it can be difficult to know where to start, so today we’re going to break it all down so you can decide exactly which product is the best choice for you.

Read More

Can I take two kinds of hay fever medication at once?

Some hay fever sufferers may even find that when they do find a hay fever medication that works, it doesn’t completely get rid of all of their annoying hay fever symptoms.

If you’ve ever found yourself in this situation, you may start to wonder if one kind of hay fever medication is enough, and whether it would be safe to take more than one at the same time.

Read More

What is in Piriton?

If you’re a hay fever sufferer, you’ve probably heard of Piriton or have seen it amongst the shelves of hay fever remedies when you’ve been searching for a solution to your allergy.

But what makes Piriton tick? We’re about to take a deep dive into exactly what makes Piriton an effective hay fever remedy, what active ingredients it uses, and when Piriton could be right for you.

Read More
© 2024 Chemist4U. Innox Trading Ltd, 35-37 Greenhey Place, Skelmersdale, Lancashire, WN8 9SA, GB. All rights reserved. Registered and regulated UK pharmacy with the GPhC (registered premises 9011784). Registered in England No. 07262043 | VAT Registration No. GB140138454